MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404267
Medical Device Problem Code Free or Unrestricted Flow (2945)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Model number/catalog number: 720185-01, batch/lot number: 704281020, model/catalog description: reservoir flat iz 100 ml.
 
Event or Problem Description
It was reported that the patient experienced spontaneous inflation with an inflatable penile prosthesis (ipp).A replacement surgery was performed.The patient was concerned about a possible infection, but it was confirmed that the patient did not present signs of infection.The patient was reported to be fine after the procedure.No more information available at the moment.Should additional information become available, it will be provided.
 
Additional Manufacturer Narrative
Model number/catalog number: 720185-01, serial number: null, batch/lot number: 704281020.Model/catalog description: reservoir flat iz 100 ml.Product investigation summary: it was reported that the patient experienced spontaneous inflation with an inflatable penile prosthesis (ipp).A replacement surgery was performed.The patient was concerned about a possible infection, but it was confirmed that the patient did not present signs of infection.The patient was reported to be fine after the procedure.No more information available at the moment.Should additional information become available, it will be provided.Analysis of the cxr preconnect ms 14cm ip iz confirmed there were no leaks in cylinder 1.Cylinder 2 had a leak at the cylinder body due to a hole in the outer tube and wear at the fold.The pump had no significant damage.Review of manufacturing documentation was performed to ensure that all required in-process and final inspections and testing were completed.Review of the manufacturing records for tcf 700624 found no evidence that the device failed to meet applicable product specifications prior to shipment from bsc.Ship history, labeling review and risk review not required per 92186855 wi cis product investigation.Based on a thorough review of the reported complaint, the most probable cause for this complaint was considered cause traced to component failure.This complaint investigation conclusion code is utilized for an expected or random component failure without any design or manufacturing issue.Based on the results of this investigation, no escalation is necessary.
 
Event or Problem Description

Brand Name
AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
10700 bren road w
minnetonka MN 55343
MDR Report Key8625595
Report Number2183959-2019-63271
Device Sequence Number11285537
Product Code FHW
UDI-Device Identifier00878953003757
UDI-Public00878953003757
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/02/2013
Device Model Number72404267
Device Catalogue Number72404267
Device Lot Number700624003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2019
Initial Date Received by Manufacturer 05/09/2019
Supplement Date Received by Manufacturer06/05/2019
Initial Report FDA Received Date05/20/2019
Supplement Report FDA Received Date06/11/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR